Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Accutane Users Risk Eye Disorders

Filed May 31st, 2012 Laurie

Isotretinoin, the acne drug more commonly known as Accutane, may be linked to a nearly two-fold increased risk of ocular (eye) adverse events in patients, according to a study published online April 16 in the Archives of Dermatology.

The study was carried out by a research team from Tel Aviv Medical Center in Israel, led by Meira Neudorfer, M.D. The researchers retrospectively studied 14,682 teens and young adults who were prescribed Accutane to fight acne. The teens were compared to isotretinoin-naive patients with acne and acne-free patients.

The researchers found that 13.8 percent of the Accutane group experienced ocular AEs, compared to 9.6 percent of the isotretinoin-naive group and 7.1 percent of the acne-free group. Researchers tracked the patients over a year of follow-up and found the Accutane group had significantly higher for ocular adverse events compared with the acne-free group, but not the isotretinoin-naïve group. The Accutane group also had increased risk of inflammatory and structural adverse events.

“Isotretinoin use may be associated with short-term ocular events, especially conjunctivitis, underscoring the importance of educating patients and caregivers about these potentially important AEs of the therapy,” the authors write.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!